Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 6, 2021, 1:10 PM CDT for Mobile County, Alabama. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 1:10 PM CDT (18:10 UTC)
- Expired
- Sep 6, 2021, 2:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Mobile County, AL
The radar
The Mobile radar (KMOB), 18 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2809 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
473
WWUS84 KMOB 061810
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Mon Sep 6 2021
ALZ261>263-265-061915-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
110 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of Mobile and
northwestern Baldwin Counties through 215 PM CDT...
At 109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Calvert to near Semmes to
Gautier. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola, Chunchula,
Stockton, Axis, Mount Vernon, Semmes, Tanner Williams, I65 And I165,
Coden, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8824 3039 8840 3079 8842 3114 8808
3114 8787 3117 8785 3109 8768 3079 8792
3092 8791 3080 8792 3080 8799 3067 8803
3068 8803 3075 8804 3074 8805 3054 8808
3036 8821 3032 8826
TIME...MOT...LOC 1809Z 304DEG 12KT 3117 8793 3076 8830 3038 8861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
CadyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 12:59 PM CDT, 11 minutes earlier.
Area forecast discussion, Sep 6, 12:59 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1259 PM CDT Mon Sep 6 2021 .NEAR TERM /Now Through Tuesday/...The surface front has moved into the area this afternoon from the northwest. Current observations position the front generally along I65 with a southwest to northeast orientation. Deep layer moisture is in place along this boundary as precipitable water values continue to range between 2 and 2.3 inches. MLCAPE values between 2000-2500 J/Kg are also apparent near the boundary which will help initiate convection throughout the afternoon. Numerous showers and storms have already started to develop along the cold front and will continue to develop throughout the afternoon. Model guidance suggest convection should start to taper off later this evening before redeveloping along the front again tomorrow afternoon. Main concerns with some of the stronger showers and storms today will be gusty winds, frequent lightning, and locally heavy rainfall. Portions of southeast Mississippi and southwest Alabama have been included in a slight risk for excessive rainfall this afternoon due to the potential for training convection along the boundary. Soils are already well saturated, and any prolonged heavy rainfall could more readily produce runoff and flooding concerns. We will continue to monitor for this threat. Highs this afternoon will top out in the mid 80s over portions of southeast Mississippi where there will be greater cloud cover and higher rain chances. Otherwise, temperatures along the coast and in south central Alabama will reach into the upper 80s to lower 90s. /14 && .AVIATION... 18Z issuance...A fairly messy TAF period ahead with scattered thunderstorms expected to impact all terminals through the afternoon and into the evening. The immediate concern is a line of thunderstorms along an advancing surface cold front which could produce some brief heavy downpours and strong wind gusts at BFM/MOB within the next 1-2 hours (18-19Z). Along with precipitation and frequent lightning, this line of storms will at times produce MVFR/potentially IFR cigs and visibility. Additional storm development will persist into the early evening hours, eventually also impacting PNS by around 20-21Z and likely leading to further cig/vis restrictions. Precip coverage should taper off overnight, but should return tomorrow morning with daytime heating tomorrow morning and as a result have included VCTS wording beginning at around 15Z. /Cady && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 6, 9:41 AM CDT, 3 hours 29 minutes before
Special Weather Statement National Weather Service Mobile AL 941 AM CDT Mon Sep 6 2021 ALZ051>053-MSZ067-075-076-078-079-070000- Choctaw-Washington-Clarke-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 941 AM CDT Mon Sep 6 2021 ...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED THROUGH THIS AFTERNOON... A slowly advancing cold front will produce moderate to heavy rain this afternoon and evening. Total rainfall amounts of 2 to 3 inches will be possible with localized higher amounts during this period. Soils are well saturated, meaning that prolonged heavy rainfall could more readily produce runoff and flooding. Localized flooding will be possible, especially in low lying areas. Water will pond and possibly flood some roadways.
Special weather statement, Sep 6, 11:18 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 AM CDT Mon Sep 6 2021
MSZ075-076-079-061645-
Perry MS-Greene MS-George MS-
1118 AM CDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of northwestern George,
Perry and southwestern Greene Counties through 1145 AM CDT...
At 1117 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Brooklyn, or 16 miles north of Wiggins, moving
east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8915 3128 8874 3092 8876 3096 8914
3100 8914 3101 8915
TIME...MOT...LOC 1617Z 271DEG 26KT 3110 8913
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CadySpecial weather statement, Sep 6, 12:27 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1227 PM CDT Mon Sep 6 2021
ALZ261-263-MSZ079-061830-
Mobile Central AL-Mobile Inland AL-George MS-
1227 PM CDT Mon Sep 6 2021
...A strong line of thunderstorms will impact portions of
northwestern Mobile and eastern George Counties through 130 PM CDT...
At 1226 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Citronelle to 8 miles
northwest of Hurley to St. Martin. Movement was east at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Mount Vernon, Tanner Williams,
Semmes, Movico and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8841 3074 8875 3081 8874 3100 8848
3100 8843 3104 8843 3115 8828 3114 8816
3111 8796 3109 8797 3107 8796 3108 8793
3064 8841
TIME...MOT...LOC 1726Z 288DEG 6KT 3112 8816 3077 8857 3043 8885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CadySpecial weather statement, Sep 6, 1:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
110 PM CDT Mon Sep 6 2021
ALZ261>263-265-061915-
Mobile Coastal AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
110 PM CDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of Mobile and
northwestern Baldwin Counties through 215 PM CDT...
At 109 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Calvert to near Semmes to
Gautier. Movement was southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola, Chunchula,
Stockton, Axis, Mount Vernon, Semmes, Tanner Williams, I65 And I165,
Coden, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8824 3039 8840 3079 8842 3114 8808
3114 8787 3117 8785 3109 8768 3079 8792
3092 8791 3080 8792 3080 8799 3067 8803
3068 8803 3075 8804 3074 8805 3054 8808
3036 8821 3032 8826
TIME...MOT...LOC 1809Z 304DEG 12KT 3117 8793 3076 8830 3038 8861
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CadyThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:18 PM CDT | Special Weather Statement | MOB | Washington | 42 min |
| Sep 6, 2:59 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Sep 6, 3:05 PM CDT | Areal Flood Advisory | MOB | Washington | 3 hr |
| Sep 6, 3:37 PM CDT | Areal Flood Advisory | MOB | Clarke | 3 hr |
| Sep 6, 11:18 AM CDT | Special Weather Statement | MOB | Perry | 27 min |
| Sep 6, 12:27 PM CDT | Special Weather Statement | MOB | George | 63 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.